Alert archive / Puerto Rico / Red Flag Warnings in 2025
Red Flag Warning 1, NWS JSJ
NWS JSJ issued this red flag warning at Feb 19, 2025, 3:33 AM CST. It took effect at Feb 19, 2025, 6:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2025, 3:33 AM CST (09:33 UTC)
- In effect from
- Feb 19, 2025, 6:00 AM CST
- Expired
- Feb 19, 2025, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS JSJ
The text
As transmitted.
362 WWCA82 TJSJ 190933 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 533 AM AST Wed Feb 19 2025 ...RED FLAG WARNING IN EFFECT FOR SOUTH-CENTRAL AND WESTERN PUERTO RICO... PRZ014-015-018-027-191745- /O.NEW.TJSJ.FW.W.0001.250219T1200Z-250219T2100Z/ Southeast Coastal Plains-Southern Hills-West Coast- Southwest Coastal Plains and Mona Island- 533 AM AST Wed Feb 19 2025 ...RED FLAG WARNING IN EFFECT FROM 8 AM AST TO 5 PM AST THIS AFTERNOON FOR THE SOUTH-CENTRAL AND WESTERN LOCATIONS OF PUERTO RICO... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect until 5 PM AST this afternoon. * AFFECTED AREA...Fire weather zones 014, 015, 018, and 027. * WIND...East to east-southeast at 16 to 22 mph, with stronger gusts up to 30 mph. * HUMIDITY...Relative humidity values from the upper 30s to upper 40s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Feb 19, 3:25 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 19, 3:25 AM CST, 8 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Juan PR
525 AM AST Wed Feb 19 2025
.SYNOPSIS...
The dry trend continues across the islands today, extending the
rainfall deficit across the south-central and west PR and under
increasing east to southeasterly winds; thus, we expect a high
risk of favorable weather conditions for spreading wildfires today
across these locations. Additionally, a fading northerly swell and
increasing winds will promote a high risk of rip currents,
especially along the north-facing beaches of PR and the northern
US Virgin Islands. We expect a mix of clear skies, clouds, and
limited trade wind showers through the rest of the workweek.
However, a surface trough with higher moisture content will shift
the forecast to a wetter one by the weekend. Another shower
increase is suggested around Monday or Tuesday, with less activity
by mid-next week.
&&
.SHORT TERM...Today through Friday...
Overnight weather remained calm, with mostly clear skies over Puerto
Rico and the U.S. Virgin Islands. Winds were primarily from the
east, maintaining a northeasterly component. Urban and coastal areas
experienced temperatures hovering in the 70s, creating a comfortable
environment for both locals and visitors. In contrast, mountainous
and rural regions were cooler, with temperatures in the 60s.
The latest satellite imagery indicates a dominant drier air mass
over the local region. Precipitable water models suggest values
slowly transitioning from the 25th percentile (below normal) to the
50th percentile (near normal) for this time of year. As a result,
little to no rain is expected across the islands today. Winds will
gradually shift east-southeast due to the interaction between a
surface high-pressure system and a frontal boundary moving westward
into the North Atlantic. Maximum temperatures are forecasted to
remain in the 80s to low 90s across lower elevations, while higher
terrains will experience temperatures in the 70s. These conditions
could contribute to a significant fire danger risk, particularly
along the southern and western sections of Puerto Rico.
Consequently, a Red Flag Warning has been issued for these areas.
Therefore, we urge people to be aware of and stay updated on any
changes in the forecast today.
However, from Thursday into early Friday, increasing moisture will
allow precipitable water values to be around 1.6 inches, reaching
the 75th percentile. This will result in a higher frequency and
intensity of showers. Both ensemble models and local guidance
indicate that Thursday will likely be the wettest day of the short-
term period.
.LONG TERM...Saturday through Wednesday...
A short wave trough will increase instability across the islands
by the weekend, promoting diffluence around Monday into Tuesday
over the Northeast Caribbean. A jet stream will also move closer
to the region by early next week. These factors will result in
some instability in the US Virgin Islands and Puerto Rico region,
giving place to periods of moderate to locally heavy rains if
enough moisture arrives, especially during the maximum diurnal
heating.
As a frontal boundary lingers north of the islands, a prefrontal
trough will promote moisture pooling over or near Puerto Rico and
the US Virgin Islands during the weekend, increasing the
probability of precipitation across the region. There is a good
chance to observe flooding rains on Saturday.
Monday through Wednesday, winds will shift mainly from the east-
southeast, resulting in warmer temperatures across the islands.
Under this wind flow, patches of moisture embedded in the winds
will be the primary source of moisture. Low-level convergence will
enhance the formation of showers across the windward locations
each day. Additionally, sea breeze variations will promote the
formation of afternoon showers across the western locations of PR.
Model guidance suggests moisture erosion around Wednesday as a
mid-level high pressure tries to build over the islands.
&&
.AVIATION...
(06z TAFs)
All TAF sites should experience VFR conds. Brief periods of VCSh
could filter across eastern Puerto Rico, affecting JSJ. Some
afternoon rainfall activity could impact JBQ after 19/22Z. ESE winds
should prevail from 6-20 kt and occasional higher gusts.
&&
.MARINE...
A fading northerly swell will continue to move across the Atlantic
waters. The surface high pressure across the central Atlantic
interacting with the frontal boundary over the western Atlantic will
promote choppy seas due to moderate to locally fresh east to east-
southeast winds across the region during the next few days. A
prefrontal trough will increase shower activity by the weekend.
Fresh to locally strong winds will deteriorate marine conditions
for small craft later this evening. As a result, a Small Craft
Advisory is in effect.
&&
.BEACH FORECAST...
Life-threatening rip currents will continue to form along the
north-facing beaches in PR and the northern US Virgin Islands due
to fading pulses of northerly swells, where a high risk of rip
currents is in effect. Additionally, the risk of rip currents is
moderate for the rest of the local beaches. Pulses of another
northerly swell and increasing winds will increase the risk of rip
currents again on Friday.
&&
.FIRE WEATHER...
The drying trend continues across the islands, especially across
the south-central and western areas of PR, where the rainfall
deficits throughout the past 30 days are notable. The hazardous
KBDI values at the stations along the southern, southwest, and
western locations, combined with increasing east-southeast winds,
sea breezes, and strong gusty winds, as well as relative humidity
values around the low 40s or lower, will create a dangerous fire
weather conditions. Therefore, a Red Flag Warning has been issued
due to the high risk of wildfire spreading associated with these
conditions.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for PRZ001-002-005-
008-012.
Red Flag Warning from 8 AM this morning to 5 PM AST this
afternoon for PRZ014-015-018-027.
VI...High Rip Current Risk through this afternoon for VIZ001.
AM...Small Craft Advisory from 6 PM this evening to 6 PM AST Thursday
for AMZ711.
&&
SHORT TERM...MMC
LONG TERM....CAMHazardous weather outlook, Feb 19, 2:27 AM CST, 1 hour 6 minutes before
Perspectiva sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorología San Juan PR 424 AM AST miércoles 19 de febrero de 2025 AMZ711>745-PRZ001>013-200830- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Central Interior-Ponce y Vecindad-Noroeste- Oeste Interior-Mayagüez y Vecindad-Suroeste-Culebra-Vieques- Las aguas cercanas y fuera de la costa del Atlántico y del Caribe- 424 AM AST miércoles 19 de febrero de 2025 Esta perspectiva sobre las condiciones peligrosas del tiempo es para sectores de Puerto Rico. .DÍA UNO...Hoy y esta noche .Viento...Condiciones de brisa fuerte a ventosa (23-33 kts | 26-38 mph), con el mayor riesgo a través de las aguas y las áreas costeras. Los artículos al aire libre podrían volar o dañarse. .Condiciones Marítimas...Condiciones peligrosas para embarcaciones pequeñas en áreas con oleaje de 7 pies o más, particularmente a través de las aguas mar afuera del Atlántico. Las embarcaciones pequeñas deben ejercer precaución en el resto de las aguas locales. .Corrientes Marinas...Las corrientes marinas que amenacen la vida son probables en la zona de olas rompientes, particularmente a través del norte y el este de PR. .DÍAS DOS A SIETE...jueves a martes Un aumento en la actividad de lluvia es anticipado para el jueves. Las condiciones de brisa fuerte y el oleaje picado a oleaje picado para embarcaciones pequeñas continuarán durante los próximos días. Existe un riesgo de corriente marina alta para el norte y este de Puerto Rico, al igual que Culebra. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan. AMZ716-726-VIZ001-002-200830- San Thomas San John e islas adyacentes-Santa Cruz- Aguas cercanas a la costa del Atlántico y aguas costeras adyacentes del Caribe- 424 AM AST miércoles 19 de febrero de 2025 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para sectores de las Islas Vírgenes Americanas. .DÍA UNO...Hoy y esta noche .Viento...Condiciones de brisa fuerte a ventosa (23-33 kts | 26-38 mph), con el mayor riesgo a través de las aguas y las áreas costeras. Los artículos al aire libre podrían volar o dañarse. .Condiciones Marítimas...Condiciones peligrosas para embarcaciones pequeñas en áreas con oleaje de 7 pies o más, particularmente a través de las aguas mar afuera del Atlántico. Las embarcaciones pequeñas deben ejercer precaución en el resto de las aguas locales. .Corrientes Marinas...Las corrientes marinas que amenacen la vida son posibles en la zona de olas rompientes, particularmente a través de las Islas Vírgenes Estadounidenses. Las corrientes marinas aisladas más fuertes pueden ocurrir en otros lugares, especialmente cerca de muelles y canales. .DÍAS DOS A SIETE...jueves a martes Un aumento en la actividad de lluvia es anticipado para el jueves. Las condiciones de brisa fuerte y el oleaje picado a oleaje picado para embarcaciones pequeñas continuarán durante los próximos días. Existe un riesgo de corriente marina alta para el norte y este de Puerto Rico, al igual que Culebra. .COMUNICADO SOBRE INFORMACIÓN DE OBSERVADORES... Se les exhorta a los observadores a reportar. Favor de reportar cualquier información sobre inundaciones, vientos, olas y corrientes marinas al Servicio Nacional de Meteorología en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:09 AM CST | Small Craft Advisory | JSJ | 36 hr |
Nearby
Red Flag Warnings in Puerto Rico, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.